Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 17, 2021, 9:01 PM CDT for Wagoner County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 9:01 PM CDT (02:01 UTC)
- Expired
- Jul 17, 2021, 10:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS84 KTSA 180201 SPSTSA Special Weather Statement National Weather Service Tulsa OK 901 PM CDT Sat Jul 17 2021 OKZ067-068-070-180300- Muskogee OK-Cherokee OK-Wagoner OK- 901 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...WEST CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1000 PM CDT... At 901 PM CDT, a strong thunderstorm was located 5 miles northeast of Porter, moving east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Wagoner... Fort Gibson... Okay... Porter... Taft... Tullahassee... Sequoyah State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3575 9556 3607 9556 3607 9521 3572 9521 TIME...MOT...LOC 0201Z 274DEG 10KT 3594 9547 $$ 69
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:18 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 17, 6:18 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
618 PM CDT Sat Jul 17 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing TSRA will diminish across SE OK and NW AR this evening,
with additional development possible later tonight through
mid morning tomorrow. VFR cigs expected to prevail, though any
MVFR cigs likely will remain too brief for TAF inclusion.
&&
.PREV DISCUSSION... /Issued 242 PM CDT Sat Jul 17 2021/
DISCUSSION...
Primary concern remains focused on potential for locally
excessive rainfall amounts tonight into Sunday, potentially
impacting some of the same locations that have seen several inches
of rain in the past couple of days. Confidence in the details and
location of where heaviest rains will fall remains rather low,
but given the expected high rain rates and slow movement of any
storms, the Flash Flood Watch has been extended through 18z
Sunday. The aerial configuration remains unchanged at this time as
the current watch generally covers areas that have seen the most
rain in the past 24 hours.
Axis of anomalously high moisture remains in the same general
area as yesterday, from central AR into northern OK. Morning
storms have pushed an outflow boundary from north central OK into
northwest AR, which has become active this afternoon as an MCV
drops southeast out of KS into an unstable and weakly capped
airmass. Isolated to scattered storms will continue into the
evening as a result and while weak shear will limit potential for
organized storms, a zone of rather steep low level lapse rates
has developed south of the boundary and as such, a few cells
could produce strong or damaging downburst winds. A lull in the
activity is possible early tonight, but persistent low level WAA
and subtle forcing embedded in NW flow will keep the moist axis
active overnight tonight into Sunday morning. As expected, CAM
solutions are struggling with details, but renewed development
overnight is indicated by the majority in similar areas that saw
rain last night. Should see a decrease through Sunday morning.
Storm chances will remain relatively high Sunday and Monday as
well, with a mid level shortwave resides the eastern side of
amplifying upper ridge in the western U.S. The heavy rain threat
will continue though a gradual shift of heaviest rainfall axis to
the south is apparent by late Sunday and especially Monday. By
Monday night into Tuesday it appears the deeper moisture will
finally be pushed south with rain chances dropping off. This will
also bring a modest cool down for a day or two before the western
ridge expands into the plains and brings more typical summer
weather by the end of next week.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday afternoon for OKZ054>058-
060>063-069.
AR...Flash Flood Watch through Sunday afternoon for ARZ001-002-010-
011.
&&
AVIATION.....23Hazardous weather outlook, Jul 17, 4:56 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Sat Jul 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Sat Jul 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to develop across eastern Oklahoma and northwestern Arkansas this evening. The atmosphere is very moist and unstable across the area, which will support strong updrafts and downdrafts. The strongest storms will be capable of producing wind gusts near 60 mph, but lack of wind shear should result in any intense storm to be rather brief. Additional thunderstorm development is expected later tonight, but that activity will likely not be severe. Portions of northeastern Oklahoma and northwest Arkansas received very heavy rain last night and earlier today. Thunderstorms this evening and tonight will be rather slow-moving, and with high amounts of moisture in the air, these storms will result in locally heavy downpours and possible additional flash flooding. Temperatures in the lower 90s, combined with high humidity, has resulted in heat index values of 100 to 105 this afternoon. These conditions will improve this evening, as temperatures fall through the 80s. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. THURSDAY and FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue into early next week as the unsettled weather pattern continues. Locally heavy rainfall remains possible, and could lead to flooding, especially if areas that have recently received heavy rainfall are affected. Organized severe weather is not expected. After a relative lull midweek, thunderstorm chances will increase during the latter part of the week as an upper disturbance moves across the region. A building ridge aloft by next weekend should put an end to the current unsettled weather pattern. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Jul 17, 6:48 PM CDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 648 PM CDT Sat Jul 17 2021 OKZ069-072-180030- Adair OK-Sequoyah OK- 648 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTHERN ADAIR COUNTIES UNTIL 730 PM CDT... At 648 PM CDT, a strong thunderstorm was located 3 miles northeast of Bunch, moving east at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Stilwell... Bunch... Adair State Park... Short... Maryetta... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3556 9446 3561 9481 3593 9480 3591 9452 TIME...MOT...LOC 2348Z 271DEG 15KT 3572 9472 69
Special weather statement, Jul 17, 6:58 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
658 PM CDT Sat Jul 17 2021
OKZ054-180100-
Osage OK-
658 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE COUNTY UNTIL 800
PM CDT...
At 657 PM CDT, several strong thunderstorms were located from Hardy
to Chautauqua, moving southwest at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawhuska... Shidler...
Burbank... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Sunset Lake... Osage Hills State Park...
Okesa... Southern Kaw Lake...
Webb City... Wah Sha She State Park...
Apperson... Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9609 3662 9611 3662 9705 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 2357Z 023DEG 6KT 3698 9657
69Special weather statement, Jul 17, 8:05 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Tulsa OK 805 PM CDT Sat Jul 17 2021 OKZ058-063-180130- Delaware OK-Ottawa OK- 805 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES UNTIL 830 PM CDT... At 805 PM CDT, a strong thunderstorm was located 3 miles southeast of Wyandotte, moving southeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wyandotte... Dodge... Cayuga... Twin Bridges State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3686 9462 3651 9462 3678 9481 3688 9464 TIME...MOT...LOC 0105Z 320DEG 14KT 3677 9467 69
Special weather statement, Jul 17, 8:39 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 839 PM CDT Sat Jul 17 2021 ARZ001-002-180245- Carroll AR-Benton AR- 839 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON AND NORTHWESTERN CARROLL COUNTIES UNTIL 945 PM CDT... At 838 PM CDT, strong thunderstorms were located along a line extending from 3 miles northwest of Noel to near Seligman. Movement was southeast at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Rogers... Bentonville... Eureka Springs... Bella Vista... Pea Ridge... Gravette... Decatur... Garfield... Gateway... Beaver... Hiwasse... Miller... Centerton... Avoca... Hill Top... Beaver Lake... Walnut Hill... Vaughn... Larue... Busch... This includes Interstate 49 between mile markers 83 and 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3632 9459 3650 9461 3650 9372 3630 9368 TIME...MOT...LOC 0138Z 321DEG 17KT 3659 9453 3654 9396 69
Special weather statement, Jul 17, 8:50 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Tulsa OK 850 PM CDT Sat Jul 17 2021 OKZ054-180230- Osage OK- 850 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 930 PM CDT... At 850 PM CDT, a strong thunderstorm was located 8 miles west of Pawhuska, moving east at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Wynona... Pershing... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3655 9660 3674 9658 3677 9627 3642 9626 TIME...MOT...LOC 0150Z 268DEG 5KT 3666 9649 69
Special weather statement, Jul 17, 9:01 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 901 PM CDT Sat Jul 17 2021 OKZ067-068-070-180300- Muskogee OK-Cherokee OK-Wagoner OK- 901 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...WEST CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1000 PM CDT... At 901 PM CDT, a strong thunderstorm was located 5 miles northeast of Porter, moving east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Wagoner... Fort Gibson... Okay... Porter... Taft... Tullahassee... Sequoyah State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3575 9556 3607 9556 3607 9521 3572 9521 TIME...MOT...LOC 0201Z 274DEG 10KT 3594 9547 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Jul 17, 8:05 PM CDT | Special Weather Statement | TSA | Ottawa | 25 min |
| Jul 17, 8:50 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Jul 17, 9:44 PM CDT | Special Weather Statement | TSA | Rogers | 61 min |
| Jul 17, 10:01 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 119 min |
| Jul 17, 10:54 PM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Sequoyah | 2 hr |
| Jul 17, 11:41 PM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| Jul 18, 12:04 AM CDT | Flash Flood Warning | TSA | Muskogee | 5 hr |
| Jul 18, 1:43 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 2 hr |
| Jul 18, 1:50 AM CDT | Areal Flood Advisory | TSA | Delaware | 115 min |
| Jul 18, 2:11 AM CDT | Flash Flood Warning | TSA | Muskogee | 3 hr |
| Jul 18, 2:23 AM CDT | Areal Flood Advisory | TSA | Tulsa | 112 min |
| Jul 18, 2:49 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Jul 18, 3:04 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 2 hr |
| Jul 18, 3:15 AM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Jul 18, 3:45 AM CDT | Areal Flood Warning | TSA | Tulsa | 3 hr |
| Jul 18, 4:50 AM CDT | Areal Flood Advisory | TSA | Adair, LeFlore, Sequoyah | 3 hr |
| Jul 18, 5:14 AM CDT | Areal Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| Jul 18, 5:24 AM CDT | Flash Flood Warning | TSA | Sequoyah | 3 hr |
| Jul 18, 5:25 AM CDT | Areal Flood Warning | TSA | Muskogee, Wagoner | 50 min |
| Jul 18, 8:52 AM CDT | River Flood Advisory | TSA | Cherokee | 36 hr |
| Jul 17, 8:39 PM CDT | Special Weather Statement | TSA | Benton | 66 min |
| Jul 18, 1:09 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Washington | 3 hr |
| Jul 18, 2:18 AM CDT | Flash Flood Warning | TSA | Franklin | 5 hr |
| Jul 18, 4:11 AM CDT | Special Weather Statement | TSA | Crawford | 34 min |
| Jul 18, 4:56 AM CDT | Special Weather Statement | TSA | Sebastian | 34 min |
| Jul 18, 7:17 AM CDT | Areal Flood Warning | TSA | Franklin | 6 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.